Outfix-free regular languages and prime outfix-free decomposition

Yo Sub Han, Derick Wood

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

A string x is an outfix of a string y if there is a string w such that x_1wx_2 = y and x = x_1x_2. A set X of strings is outfix-free if no string in X is an outfix of any other string in X. Based on the properties of outfix strings, we develop a polynomial-time algorithm that determines outfix-freeness of regular languages. Note that outfix-free regular languages are always finite. We consider two cases: 1) a language is given as a finite set of strings and 2) a language is given by a finite-state automaton. Furthermore, we investigate the prime outfix-free decomposition of outfixfree regular languages and design a linear-time algorithm that computes prime outfix-free decomposition for outfix-free regular languages. We also demonstrate the uniqueness of prime outfix-free decomposition.

Original languageEnglish
Pages (from-to)441-457
Number of pages17
JournalFundamenta Informaticae
Volume81
Issue number4
Publication statusPublished - 2007

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Algebra and Number Theory
  • Information Systems
  • Computational Theory and Mathematics

Fingerprint Dive into the research topics of 'Outfix-free regular languages and prime outfix-free decomposition'. Together they form a unique fingerprint.

  • Cite this